Alert archive / Texas / Wind Advisories in 2010

Wind Advisory 2, NWS Amarillo, TX

March 8, 20106 counties in Texas

NWS Amarillo, TX issued this wind advisory at Mar 8, 2010, 4:04 AM CST for 6 counties in Texas. It took effect at Mar 8, 2010, 12:00 PM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2010, 4:04 AM CST (10:04 UTC)
In effect from
Mar 8, 2010, 12:00 PM CST
Expired
Mar 8, 2010, 6:58 PM CST
In force
7 hr
Issued by
NWS Amarillo, TX

Counties Armstrong County, TX, Carson County, TX, Deaf Smith County, TX, Oldham County, TX, Potter County, TX, Randall County, TX

The radar

The Amarillo radar (KAMA), 23 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2010-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2010-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
658 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

985 
WWUS74 KAMA 081004
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
404 AM CST MON MAR 8 2010

TXZ011>013-016>018-081800-
/O.NEW.KAMA.WI.Y.0002.100308T1800Z-100309T0100Z/
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...HEREFORD...CANYON...CLAUDE
404 AM CST MON MAR 8 2010

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS
EVENING FOR THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE.

* TIMING: WINDS WILL INCREASE THIS AFTERNOON...AND ARE EXPECTED TO
  DIMINISH EARLY THIS EVENING.

* WINDS: SOUTHWEST WINDS AROUND 35 MPH WITH GUSTS TO AROUND 55 MPH
  ARE EXPECTED. 

* IMPACTS: AREAS OF BLOWING DUST MAY ACCOMPANY THESE WINDS LATER
  THIS AFTERNOON RESULTING IN REDUCED VISIBILITIES...ESPECIALLY
  NEAR EXPOSED FIELDS. STRONG CROSSWINDS ON NORTHWEST TO SOUTHEAST
  ORIENTED ROADS WILL IMPACT TRAVELERS PRIMARILY IN HIGH PROFILE
  VEHICLES. IN ADDITION...LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS LAWN
  CHAIRS AND GARBAGE CANS SHOULD BE SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JC
2 follow-up statements
450 
WWUS74 KAMA 081807
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1207 PM CST MON MAR 8 2010

TXZ011>013-016>018-090100-
/O.CON.KAMA.WI.Y.0002.000000T0000Z-100309T0100Z/
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...HEREFORD...CANYON...CLAUDE
1207 PM CST MON MAR 8 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR
THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE. 

* TIMING: WINDS WILL INCREASE THIS AFTERNOON ACROSS THE ADVISORY
  AREA...THEN DIMINISH SHORTLY AFTER SUNSET.

* WINDS: SOUTHWEST WINDS AROUND 35 MPH WITH GUSTS TO AROUND 55 
  MPH ARE EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING. 

* IMPACTS: AREAS OF BLOWING DUST MAY ACCOMPANY THESE WINDS LATER THIS
  AFTERNOON. THIS MAY RESULT IN LOCALLY REDUCED VISIBILITIES TO
  AROUND 5 MILES AT TIMES...ESPECIALLY NEAR EXPOSED FIELDS WHICH DID
  NOT RECEIVE MUCH RAINFALL THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW
WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. 

&&

$$

ANDRADE
630 
WWUS74 KAMA 090058
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
658 PM CST MON MAR 8 2010

TXZ011>013-016>018-090200-
/O.CAN.KAMA.WI.Y.0002.000000T0000Z-100309T0100Z/
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...HEREFORD...CANYON...CLAUDE
658 PM CST MON MAR 8 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND
ADVISORY FOR THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE.

WINDS HAVE DIMINISHED THIS EVENING ACROSS THE ADVISORY AREA.
THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.

$$

CLK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 8, 3:30 AM CST, 34 minutes earlier.

Area forecast discussion, Mar 8, 3:30 AM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
330 AM CST MON MAR 8 2010

.DISCUSSION...
TSTMS EXPECTED ALL SECTIONS TDA...AS DIFFLUENT MID-LEVEL TROF
ADVANCES EWD.  VORT MAX EXPECTED TO ROUND BASE OF CLOSED LOW THIS
AFTN...CAUSING HIGHER WINDS TO MIX TO SFC.  HAVE ISSUED WIND ADZY
FOR THIS AFTN AND EARLY EVE ACROSS SWRN AND S-CENTRAL TX PNHDL.

TSTM CHANCES WILL DECREASE FROM SW TO NE THIS EVE AND TNGT AS LOW
LIFTS NE AND DRIER AIR MOVES INTO SRN ZONES.   TUE AND TUE NGT
EXPECTED TO BE DRY.

NEXT MID-LEVEL TROF EXPECTED DEVELOP INTO CLOSED LOW AND CROSS FCST
AREA WED.  HAVE KEPT LOW POPS GOING WED THRU THU AS FAVORABLE
DYNAMICS ENCOUNTER IMPROVING LOW-LEVEL MSTR.  HAVE CONTINUED MENTION
OF LIGHT SNOW ACROSS NWRN HALF OF FCST AREA LATE WED NGT AND THU MRNG
AS COLUMN SHOULD COOL SUFFICIENTLY.  REMAINING PERIODS EXPECTED TO BE
DRY AS MSTR WILL BE SCOURED.

MAX TEMPS NEAR CLIMO TDA AND TUE.  WED AND THU EXPECTED TO BE
COOLER...WITH WARMING TREND EXPECTED THEREAFTER.  03

COCKRELL

&&

.FIRE WEATHER...
FUELS WILL BE MOISTENED BY RAIN AND THUNDERSTORMS TODAY AND
TONIGHT.  RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE CRITICAL
THESHOLDS FOR THE NEXT SEVERAL DAYS.  STRONG WINDS WILL DEVELOP THIS
AFTERNOON AND EARLY EVENING...MAINLY ACROSS THE SOUTHWEST AND SOUTH
CENTRAL TEXAS PANHANDLE.  NORTHWEST WINDS AROUND 25 MPH ARE EXPECTED
ON TUESDAY...THURSDAY AND FRIDAY.  03

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                61  37  62  32  52 /  90  10   0   5  20
BEAVER OK                  55  40  60  35  51 /  90  40   0   5  20
BOISE CITY OK              53  36  55  30  48 / 100  40   0  10  20
BORGER TX                  58  42  64  37  51 /  90  20   0   5  20
BOYS RANCH TX              60  38  63  34  53 /  90  20   0  10  20
CANYON TX                  62  37  64  31  53 /  80  10   0   5  20
CLARENDON TX               61  40  67  36  55 /  90  10   0   5  20
DALHART TX                 56  35  61  31  51 /  90  30   0  10  20
GUYMON OK                  57  37  60  33  50 / 100  40   0  10  20
HEREFORD TX                59  36  63  29  54 /  80  10   0   5  20
LIPSCOMB TX                58  40  63  34  52 /  90  30   0   5  20
PAMPA TX                   59  40  63  35  51 /  90  20   0   5  20
SHAMROCK TX                61  41  68  37  53 /  80  10   0   5  20
WELLINGTON TX              61  42  70  39  56 /  80  10   0   5  20

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM NOON TODAY TO 7 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: ARMSTRONG...CARSON...DEAF SMITH...OLDHAM...
     POTTER...RANDALL.

OK...NONE.

&&

01/03
Hazardous weather outlook, Mar 7, 11:11 PM CST, 4 hours 53 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1111 PM CST SUN MAR 7 2010

OKZ001>003-TXZ001>020-081200-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
1111 PM CST SUN MAR 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

AREAS OF FOG WILL PERSIST ACROSS ALL OF THE TEXAS AND OKLAHOMA
PANHANDLES...RESULTING IN VISIBILITIES OF LESS THAN A MILE AT TIMES.

THUNDERSTORMS WILL ALSO BE POSSIBLE TONIGHT ACROSS ALL OF THE REGION.
ANY STORMS THAT FORM ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT
THIS TIME.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE POSSIBLE AGAIN ON MONDAY ACROSS ALL OF THE
OKLAHOMA AND TEXAS PANHANDLES. A FEW STORMS THAT DEVELOP MAY BECOME
STRONG...WITH SMALL HAIL THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF
THE OKLAHOMA AND TEXAS PANHANDLES SHOULD CONTINUE TO MONITOR
THE LATEST FORECASTS AND BE PREPARED FOR LIMITED ACTIVATION ON
MONDAY IF NECESSARY.

SJOHNSON

Nearby

Wind Advisories in Texas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.